Alert archive / Illinois / Special Weather Statements in 2012

Special Weather Statement, NWS Lincoln, IL

August 2, 2012Christian County, Illinois

NWS Lincoln, IL issued this special weather statement at Aug 2, 2012, 2:48 PM CDT for Christian County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 2:48 PM CDT (19:48 UTC)
Expired
Aug 2, 2012, 3:45 PM CDT
In force
57 min
Issued by
NWS Lincoln, IL

County Christian County, IL

The radar

The Lincoln radar (KILX), 58 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2087 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WWUS83 KILX 021948
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
248 PM CDT THU AUG 2 2012

ILZ052-053-061-022045-
CHRISTIAN-MACON-SHELBY-
248 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND EASTERN 
CHRISTIAN...NORTHWESTERN SHELBY AND SOUTHERN MACON COUNTIES UNTIL 
345 PM CDT...

AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TAYLORVILLE...MOVING NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THIS 
STORM. TAYLORVILLE AIRPORT MEASURED A WIND GUST OF 46 MPH AT 235 PM.

LOCATIONS IMPACTED INCLUDE...
  STONINGTON...
  ASSUMPTION...
  BLUE MOUND...
  MOWEAQUA...
  MACON...

OTHER LOCATIONS AFFECTED INCLUDE...OWANECO AND WILLEYS.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3985 8908 3962 8881 3941 8922 3956 8939
TIME...MOT...LOC 1946Z 231DEG 13KT 3955 8922

$$

HUETTL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:56 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 2, 12:56 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1256 PM CDT THU AUG 2 2012

.DISCUSSION...
ISSUED 1045 AM CDT THU AUG 2 2012

YET ANOTHER HEAT WAVE EXPECTED THROUGH SATURDAY ACROSS CENTRAL/SE
IL WITH HIGHS IN THE UPPER 90S TO NEAR 100 DEGREES. COOLED HIGHS A
FEW DEGREES SW OF SPRINGFIELD WHERE MORE CLOUD COVER OCCURING
OTHERWISE A VERY HOT DAY EXPECTED WITH HIGHS IN THE UPPER 90S WITH
PARTS OF SE IL NEAR 100 DEGREES. CONTINUE SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS FAR SW AREAS DURING MID/LATE AFTERNOON BUT BRUNT
OF CONVECTION TO STAY TO OUR SW IN SW IL INTO MO. THIS DUE TO A
DISTURBANCE OVER NORTHERN MO THAT TRACKS SE INTO THE MID MS VALLEY
THIS EVENING. HIGH CLOUDS ALREADING INCREASING OVER WESTERN HALF
OF IL AND TO SPREAD INTO EASTERN IL DURING THE NEXT FEW
HOURS...WITH THICKEST CLOUD COVER OVER FAR SW AREAS CLOSER TO
TRACK OF DISTURBANCE. TEMPS CURRENTLY IN THE MID TO UPPER 80S WITH
A FEW SPOTS IN SE IL IN THE LOWER 90S. TEMPS SHOULD CLIMB ABOUT
ANOTHER 10 DEGREES WITH UPPER 90S COMMON FOR HIGHS BY MID/LATE
AFTERNOON WITH NEAR 100 DEGREES IN PARTS OF SE IL WHICH WILL BE
APPROACHING RECORD HIGHS IN THE LOWER 100S. DEWPOINTS GENERALLY IN
THE UPPER 50S AND LOWER 60S THIS AFTERNOON WILL KEEP HEAT INDICES
CLOSE TO THE AIR TEMPERATURES. SO STAYING SHY OF HEAT ADVISORY
CRITERIA THIS AFTERNOON WHICH IS HEAT INDICES AT OR ABOVE 105F.

HERE ARE THE RECORD HIGHS FOR TODAY AUGUST 2...

PEORIA........ 101F IN 1887, 1888, 1947
SPRINGFIELD... 101F IN 1947, 1964
LINCOLN....... 101F IN 1964
BLOOMINGTON... 101F IN 1897, 1987
URBANA........ 101F IN 1901
DECATUR....... 103F IN 1901
CHARLESTON.... 100F IN 1930, 1964
OLNEY......... 102F IN 1901, 1930

07

&&

.AVIATION...
ISSUED 1255 PM CDT THU AUG 2 2012

CONTINUED VFR CONDITIONS IN THE CENTRAL IL TERMINAL AIRPORTS
THROUGH 18Z/1 PM FRIDAY. ISOLATED SHOWERS AND THUNDERSTORMS SHOULD
STAY SW OF THE CENTRAL IL TAF SITES AND ALSO NORTH OF IL OVER WI.
A SHORT WAVE DISTURBANCE OVER NORTHERN CENTRAL/NE MO WILL TRACK SE
INTO THE MID MS VALLEY THIS EVENING...AND INTO MID TN BY 18Z/1 PM
FRIDAY. THE BRUNT OF THE CONVECTION SHOULD STAY SW OF CENTRAL IL
THROUGH THIS EVENING ACROSS SW IL INTO MO. MAINLY EXPECTING BROKEN
CIRRUS CLOUDS 20-30K FT OVER AREA AND BEING SCATTERED OVERNIGHT.
PERHAPS FEW-SCT MID LEVEL CLOUDS 8-12K FT AT SPI AND DEC THIS
AFTERNOON CLOSER TO THE DISTURBANCE. SCATTERED CUMULUS CLOUDS TO
APPEAR LATER FRI MORNING WITH HIGHER DEWPOINTS IN THE UPPER 60S TO
NEAR 70F. SE WINDS NEAR 10 KTS WITH FEW GUSTS NEAR 15 KTS THIS
AFTERNOON TO BECOME LIGHT AFTER SUNSET AND BE SE 7-11 KTS AFTER
15Z/10 AM FRI.

07

&&

.PREV DISCUSSION...
ISSUED 314 AM CDT THU AUG 2 2012

06Z SFC MAP PLACED A COLD FRONT FROM LK SUPERIOR DOWN INTO
SW IOWA. AHEAD OF THIS FRONT HIGH PRESSURE EXTENDED FROM THE
EASTERN GREAT LAKES BACK INTO IL...PROVIDING ANOTHER NIGHT OF
CLEAR SKIES AND CALM WINDS. ALOFT...STRONG MID LEVEL RIDGE
REMAINED IN PLACE OVER TX...AND WITH A LONGWAVE TROUGH ALONG THE
EAST COAST...NORTHWEST FLOW PREVAILED ACROSS THE MIDWEST. EMBEDDED
SHORTWAVES AND MONSOON MOISTURE WRAPPING AROUND THE UPPER HIGH
WERE PRODUCING SEVERAL THUNDERSTORM CLUSTERS ALONG THE ABOVE
MENTIONED FRONT. A CLOSED UPPER LOW OF NOTE WAS PUSHING INTO THE
SOUTHERN CANADIAN ROCKIES EARLY THIS MORNING. FORECAST CONCERNS
ARE HEAT FOR THE NEXT 3 DAYS...AND THUNDERSTORM CHANCES WITH A
STRONGER COLD FRONT SATURDAY NIGHT...THEN COOLER AIR TO FOLLOW.

SHORT TERM...TODAY THROUGH SATURDAY

ANOTHER HOT DAY ON TAP AS 850 MB TEMPS PUSH TOWARDS +24C AND
RETURN FLOW ON THE BACK SIDE OF DEPARTING HIGH DEVELOPS SOUTHEAST
WINDS. DRY LOW TO MID LEVEL AIR WILL PREVENT MUCH IN THE WAY OF
CU FORMATION...AND ONLY CLOUDS EXPECTED ARE CIRRUS FROM CONVECTIVE
DEBRIS TO NW. BANKING ON IDEA CIRRUS THINS ENOUGH TO NOT IMPEDE
HEATING...HIGHS WILL BE SEVERAL DEGREES WARMER THAN YESTERDAY...IN
THE UPPER 90S/NEAR 100. THESE READINGS APPROACH RECORDS FOR THE
DATE...SEE CLIMATE SECTION BELOW. UNSEASONABLY LOW DEWPOINTS IN
THE MID 50S/LOWER 60S KEEP HEAT INDICES BELOW ADVISORY LEVELS.
COLD FRONT PUSHES INTO EASTERN IA/NORTHERN IL BY AFTERNOON BEFORE
STALLING IN THAT REGION...KEEPING ANY SCATTERED STORMS NORTH OF
THE LOCAL AREA. A SHORTWAVE DROPPING THROUGH IN NW FLOW WILL
LIKELY BRING AN AREA OF SCATTERED STORMS TO EASTERN MO/SOUTHWEST
IL DURING THE AFTERNOON AND EVENING. MOST SHORT RANGE MODELS FOCUS
CONVECTION JUST SOUTHWEST OF THE CWA SO WILL KEEP SLIGHT TO LOW
CHC POPS IN FOR THE SOUTHWEST THIRD INTO TONIGHT.

FRIDAY...AIRMASS BEGINS TO MOISTEN IN SUSTAINED S/SW LOW-MID LEVEL
FLOW. NO STRONG TRIGGER FOR T-STORM DEVELOPMENT...HOWEVER SUBTLE
SHORTWAVES IN FRESHLY ESTABLISHED ZONAL MID LEVEL FLOW AND
INCREASING INSTABILITY MAY LEAD TO ISOLATED ACTIVITY PRIMARILY IN
THE AFTERNOON. TEMPERATURES STAY QUITE HOT...AGAIN UPPER 90S TO
NEAR 100. INCREASING DEWPOINTS MAY EVENTUALLY REQUIRE A HEAT
ADVISORY ESPECIALLY IN THE SW CWA. A BETTER SHOT A STORMS MAY
COME OVERNIGHT...WHEN THE NAM IS SUGGESTING A SETUP FAVORABLE FOR
A NOCTURNAL MCS TO AFFECT THE SOUTHERN HALF OF THE CWA. CONVERGENT
NOSE OF 40KT LLJ AND STRONG THETA-E ADVECTION WOULD FIRE AN MCS
OVER NORTHERN MO LATE EVENING WITH FORWARD PROPAGATING CORFIDI
VECTORS SHIFTING THIS E/SE OVERNIGHT. VERY HIGH PRECIP WATER OVER
2 INCHES AND ELEVATED CAPE ABOVE 2K J/KG SUGGEST LOCALLY HEAVY
RAIN AND HAIL POSSIBLE. FOR NOW WILL INTRODUCE LOW POPS ACROSS THE
SOUTH AS GFS SHOWS THIS PROCESS OCCURRING FAR ENOUGH SOUTH TO MISS
THE CWA...AND ECMWF SHOWS NO SIGNAL AT ALL.

SATURDAY...STRONG CLOSED LOW CURRENTLY IN SW CANADA SHIFTS EAST
TOWARDS WESTERN GREAT LAKES AND DRIVES A COLD FRONT INTO THE
MIDWEST. AHEAD OF THE FRONT...WARM/MOIST ADVECTION BRINGS
DEWPOINTS UP INTO THE 70S AND WITH TEMPS AGAIN WELL INTO THE 90S
HEAT INDICES OVER 105 APPEAR LIKELY. EARLY SIGNS ON FORECAST
SOUNDINGS SHOW ATMOSPHERE MAY BECOME CAPPED DUE TO SUCH STRONG MID
LEVEL WARM ADVECTION...AND THIS WOULD SUPPRESS ANY T-STORMS UNTIL
COLD FRONT ARRIVES. STILL TIMING DISCREPANCIES AMONG MODELS WITH
THIS PROCESS WITH NAM FASTEST BRINGING FRONT INTO NW CWA BY 00Z
SUN WHILE GFS/ECMWF SOLUTIONS 3-6 HOURS SLOWER. EARLIER TIMING
WOULD FAVOR HIGHER COVERAGE AND POTENTIAL FOR SEVERE
STORMS...WHILE AN OVERNIGHT FROPA WOULD PROBABLY SEE SCATTERED
STORMS AT BEST. FOR NOW WILL HAVE HIGHEST CHANCE POPS FOCUSED ON
SATURDAY NIGHT WITH STORMS EXITING THE SOUTHEAST SUNDAY MORNING.

LONG TERM...SUNDAY THROUGH WEDNESDAY

COLD ADVECTION AND HEIGHT FALLS IN THE WAKE OF THE FRONT BRING
TEMPERATURES DOWN TO NEAR OR EVEN SLIGHTLY BELOW NORMAL FOR SUNDAY
AND MONDAY. LATEST MEDIUM RANGE MODELS DRIFT A SEASONABLY STRONG
HIGH PRESSURE RIDGE EAST ACROSS THE MIDWEST AND OHIO VALLEY DURING
THIS TIME WHICH WOULD PRODUCE A NICE STRETCH OF SUMMER WEATHER.
LESS MODEL AGREEMENT FOR TUESDAY AND BEYOND. ECMWF DIGS A STRONGER
EASTERN U.S. TROUGH WHICH WOULD CONTINUE COOLER TREND...WHILE GFS
SHOWS A LESS AMPLIFIED UPPER PATTERN. FOR NOW WILL KEEP FORECAST
DRY WITH SEASONABLE TEMPS THROUGH MID WEEK.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 2, 11:32 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1132 AM CDT THU AUG 2 2012

ILZ027>031-037-038-043>046-031100-
CHAMPAIGN-DE WITT-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT-STARK-
TAZEWELL-VERMILION-WOODFORD-
1132 AM CDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AFTERNOON TEMPERATURES ARE EXPECTED TO RISE TO 95 TO 100 DEGREES.
DUE TO THE LOWER HUMIDITY VALUES EXPECTED TODAY...HEAT INDEX
VALUES WILL BE CLOSE TO THE ACTUAL AIR TEMPERATURE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OPPRESSIVE HEAT AND HUMIDITY LEVELS ARE EXPECTED ON FRIDAY AND
SATURDAY...WITH TEMPERATURES RANGING FROM 95 TO 100 DEGREES.
SOUTHERLY WINDS ARE EXPECTED TO TRANSPORT AN INCREASE IN MOISTURE
NORTHWARD INTO OUR AREA RESULTING IN AN INCREASE IN HUMIDITY
LEVELS FOR BOTH DAYS. WITH THE INCREASE IN HUMIDITY ON FRIDAY AND
SATURDAY...HEAT INDEX VALUES WILL RISE TO BETWEEN 102 TO 107
DEGREES.

THE BEST CHANCE FOR FOR THUNDERSTORMS WILL BE SATURDAY AND SATURDAY
NIGHT AHEAD OF AN APPROACHING COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ036-040>042-047>057-061>063-066>068-071>073-031100-
CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN-
MOULTRIE-RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-
1132 AM CDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AFTERNOON TEMPERATURES ARE EXPECTED TO RISE TO BETWEEN 95 AND
102 DEGREES. DUE TO THE LOWER HUMIDITY VALUES EXPECTED TODAY...
HEAT INDEX VALUES WILL BE CLOSE TO THE ACTUAL AIR TEMPERATURE THIS
AFTERNOON.

AN ISOLATED THUNDERSTORM WILL BE POSSIBLE LATER THIS AFTERNOON
AND EVENING...MAINLY SOUTHWEST OF A SPRINGFIELD TO LAWRENCEVILLE
LINE. ALTHOUGH NO ORGANIZED THREAT FOR SEVERE WEATHER IS
EXPECTED...A FEW OF THE STORMS WILL BE CAPABLE OF GUSTY WINDS AND
SMALL HAIL LATER THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OPPRESSIVE HEAT AND HUMIDITY LEVELS ARE EXPECTED ON FRIDAY AND
SATURDAY...WITH TEMPERATURES IN THE UPPER 90S AND LOWER 100S.
SOUTHERLY WINDS ARE EXPECTED TO TRANSPORT AN INCREASE IN MOISTURE
NORTHWARD INTO OUR AREA RESULTING IN AN INCREASE IN HUMIDITY
LEVELS FOR BOTH DAYS. WITH THE INCREASE IN HUMIDITY ON FRIDAY AND
SATURDAY...HEAT INDEX VALUES WILL RISE TO BETWEEN 102 TO 107
DEGREES DURING THE AFTERNOON HOURS.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY
MORNING...AND AGAIN LATE SATURDAY AFTERNOON THROUGH SUNDAY MORNING
AS A COLD FRONT TRACKS ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

07

In the hours before

Special weather statement, Aug 2, 2:48 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
248 PM CDT THU AUG 2 2012

ILZ052-053-061-022045-
CHRISTIAN-MACON-SHELBY-
248 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND EASTERN
CHRISTIAN...NORTHWESTERN SHELBY AND SOUTHERN MACON COUNTIES UNTIL
345 PM CDT...

AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TAYLORVILLE...MOVING NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THIS
STORM. TAYLORVILLE AIRPORT MEASURED A WIND GUST OF 46 MPH AT 235 PM.

LOCATIONS IMPACTED INCLUDE...
  STONINGTON...
  ASSUMPTION...
  BLUE MOUND...
  MOWEAQUA...
  MACON...

OTHER LOCATIONS AFFECTED INCLUDE...OWANECO AND WILLEYS.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3985 8908 3962 8881 3941 8922 3956 8939
TIME...MOT...LOC 1946Z 231DEG 13KT 3955 8922

HUETTL

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:57 PM CDTSpecial Weather StatementILXChristian, Shelby63 min
Aug 2, 6:28 PM CDTSpecial Weather StatementILXCumberland, Effingham62 min

Nearby

Special Weather Statements in Illinois, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.